MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA ATLAN 350 XL; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA ATLAN 350 XL; ANESTHESIA UNITS
Model Number 8621600
Medical Device Problem Codes Decrease in Pressure (1490); Inaccurate Delivery (2339); Gas/Air Leak (2946)
Health Effect - Clinical Codes Bradycardia (1751); Hypoxia (1918)
Date of Event 08/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reported that the patient was not receiving any flow.The case in question was reportedly started with mask ventilation and during this time, there was no flow waveform seen on the device.The patient¿s sats were dropping and they started to intubate.Once intubated, they attempted to ventilate but again no flow was detected.During this time, they started compressions because the patient was becoming hypoxic which caused the heart rate to drop.The device was reportedly checked and no indications for device malfunction were found which would explain why no flow was delivered.As further reported, the only alarm was ¿low fio2¿.Then, the physician noticed the missing connection of the patient at the y-piece.Once they connected the circuit, the problem was solved.There were no further consequences for the patient reported.Based on available information, most likely an external leakage was the root cause.It cannot be excluded that a use error caused or contributed to the reported symptom.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the logfile analysis, the case in question could be reconstructed and no indications for a device malfunction but for an external leakage were found.The therapy in question was started at 1:57pm.On the morning of the date of event, a system test (including leakage test) was performed and passed.Before the therapy in question, another leakage test was carried out and successfully passed at 12:55pm.During a system- and leakage test, a patient is not connected; the y-piece is blocked for these tests, as it is also described in the ifu ¿ the atlan features a bag elbow with circuit plug next to the expiratory port in order to seal the y-piece.After performing the tests, to start the therapy and gas flow from the device to the patient, the patient needs to be connected to the system via the y-piece.In this case, it was reported that this step was not carried out and the y-piece was not connected to the patient.In the flight log it can be reconstructed that no or hardly any expiratory flow was measured.This indicates that the y-piece was not blocked anymore but was also not connected to the patient, whereas it is not known if or where the y-piece was located/hanging after separating the y-piece from the bag elbow.Since the patient was not connected to the system via the y-piece, a large leak was present.In contrast to the initial report, the device did give various alarms ¿ ¿no co2 detected¿, ¿fio2 low¿, ¿apnea (no flow)¿, ¿apnea¿, ¿apnea (no co2)¿ and ¿fresh gas low or leakage¿, ¿airway pressure high¿¿ to alert the situation to the user.It could further be reconstructed that a stable o2-co2 metabolism set in from 2:11pm indicating that the leakage was solved by connecting the patient to the y-piece which matches the information provided by the user.Shortly after connecting the patient to the y-piece, ventilation was continued using pressure controlled ventilation with stable ventilation values in the following.Dräger finally concludes that there was no device failure found that could have caused or contributed to the reported event.The logfile analysis confirms the initially reported external leakage (patient not connected to device via the y-piece) as root cause.It can also be stated that the need to connect the patient to the anesthesia device via the y-piece is not related to the atlan device but is common procedure.It cannot be stated or explained on how the missing flow waveform has already been noticed when mask ventilation was started but the missing connection to the breathing circuit/device was not immediately noticed.The device in question behaved as specified and gave several alarms in order to alert the user.

Brand Name
ATLAN 350 XL
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
4518822868
MDR Report Key22882840
Report Number9611500-2025-00469
Device Sequence Number8861273
Product Code BSZ
UDI-Device Identifier04048675556183
UDI-Public(01)04048675556183(11)230726(93)8621600-15
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8621600
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown